Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Left ventricular tachycardia, ablation therapy done,energy loss, anxiety, extra heartbeats in chest

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
Palpations sensation but normal heart rate/blood pressure


I had a previous case of tackycardia and received ablation treatment around ten years ago. I am now feeling some very strange symptoms, strange in the way that I feel like my heart is fluttering and irregular but all tests reveal no problems.

I have been experiencing these symptoms for around a month and have not felt well, lacking in energy mostly. I have been to the doctors numerous times and had ECG and blood pressure tests which reveal nothing. I have been told that its anxiety and I am causing my own symptoms, but I feel I am only anxious because of the symptoms appearing in the first place. All i can say is my heart does not feel normal, I feel these extra pulses in my chest area and also a tickling feeling.

I just cant understand why I feel like I am having palpations but have a normal heart rate. Its driving me mad because it feels very uncomfortable when at its worse, but there seems to be no medical way to pick this up. I am due to have a monitor fitted to me for a week but am sure it probably wont pick anything up, I had one of these tests earlier in the year along with an echocardiogram as have yearly check ups.

I previously had a case of left ventricular tackycardia, its was not XXXXXXX but a complex rhythm to cure. My question is this, is it possible that these extra pulses I am feeling are old electrical pathways from my previous condition that are being prevented from interfering with my sinus rhythm because of the treatment I received? Should an ECG pick up all electrical activity in my heart or is it possible they would miss anything that deviates from the sinus rhythm? are their any other tests available to me?

thanks for any help
Posted Sat, 28 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Raja Sekhar Varma 3 hours later
Hello Ritchie,
Thank you for your query.

I have gone through the details that you have provided, but I would like some clarifications from you.

1) Can you upload the old ECG showing LV tachycardia and the report of the ablation therapy?
2) Can you upload the latest ECG?
3) Can you tell me the findings of the ECHO?
4) Can you tell me your age, and if you are taking any medicines, and if there are any other medical conditions like diabetes or hypertension that you are suffering from?

If the regular, standard ECG does not pick up any arrhythmia (it is common to miss occasional extra-systoles), it can be identified by a 24 hour Holter monitor (if the arrhythmia occurs on a daily basis) or an Event Recorder (if it is less frequent).

At times, it is possible that you are feeling sensations from the area that may not be due to arrhythmias, but may arise from the coverings of the heart, lungs, stomach, esophagus or even the chest wall. If the event recorder does not pick up any arrhythmia at the precise time that you felt the symptom (there is usually a button that you can press to record the time that you felt your symptoms), then it is most unlikely that arrhythmias were the cause of your symptoms.

Let this be very clear. You cannot feel the electrical impulses. You only feel the irregularity in the pulse or heartbeat. This pulse or the heart beat that you feel is a result of the muscular pumping produced as a result of the electrical stimulation. Even if there are old abnormal electrical impulses, they can be evident to you only if they result in an abnormal muscular activity of the heart. This cannot be missed on the ECG, if the ECG has been taken at the time when the event was occurring.

I hope this clarifies your doubts. I can give you a more specific answer after you get back to me with the replies to my questions.
With regards,
Dr RS Varma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor